Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Las Vegas, NV

August 25, 2025Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2025, 5:19 PM PDT for Inyo County, San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2025, 5:19 PM PDT (00:19 UTC)
Expired
Aug 25, 2025, 8:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Inyo County, CA, San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 42 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:20 PM PDTFLASH FLOOD6 Ssw Trona, CACHP reports Flash Flood along SR-178 near Pinnacle Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3074 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WGUS55 KVEF 260019
FFWVEF
CAC027-071-260330-
/O.NEW.KVEF.FF.W.0049.250826T0019Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
519 PM PDT Mon Aug 25 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southern Inyo County in south central California...
  San Bernardino County in southern California...

* Until 830 PM PDT.

* At 519 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Trona, Homewood Canyon-Valley Wells, Searles Valley, and Highway 
  178.

This includes Highway 395 between mile markers 30 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
      3522 11747 3500 11739 3481 11744 3482 11763
      3560 11764 3566 11757 3584 11752

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
3 follow-up statements
470 
WGUS75 KVEF 260132
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
632 PM PDT Mon Aug 25 2025

CAC027-071-260330-
/O.CON.KVEF.FF.W.0049.000000T0000Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-
632 PM PDT Mon Aug 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT THIS 
EVENING FOR SOUTHERN INYO AND SAN BERNARDINO COUNTIES...

At 632 PM PDT, Local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported flash flooding on Highway 178
         near Pinnacle.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Trona, Homewood Canyon-Valley Wells, Searles Valley, and Highway 
  178.

This includes Highway 395 between mile markers 30 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
      3522 11747 3500 11739 3481 11744 3482 11763
      3560 11764 3566 11757 3584 11752

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
736 
WGUS75 KVEF 260308
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
808 PM PDT Mon Aug 25 2025

CAC027-071-260330-
/O.CON.KVEF.FF.W.0049.000000T0000Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-
808 PM PDT Mon Aug 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT THIS 
EVENING FOR SOUTHERN INYO AND SAN BERNARDINO COUNTIES...

At 808 PM PDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported flash flooding on Highway 178
         near Pinnacle.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Trona, Homewood Canyon-Valley Wells, Searles Valley, and Highway 
  178.

This includes Highway 395 between mile markers 30 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
      3522 11747 3500 11739 3481 11744 3482 11763
      3560 11764 3566 11757 3584 11752

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
562 
WGUS75 KVEF 260334
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
834 PM PDT Mon Aug 25 2025

CAC027-071-260344-
/O.EXP.KVEF.FF.W.0049.000000T0000Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-
834 PM PDT Mon Aug 25 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN INYO AND SAN 
BERNARDINO COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
      3522 11747 3500 11739 3481 11744 3482 11763
      3560 11764 3566 11757 3584 11752

$$

AN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:34 PM PDT, 2 hours 45 minutes earlier. Its key messages:

  • * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend.
Area forecast discussion, Aug 25, 2:34 PM PDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
234 PM PDT Mon Aug 25 2025

.KEY MESSAGES...

* Widespread showers and thunderstorms continue through Monday
  night, with best chances of flash flooding beneath training storms
  or storms anchored to high terrain as well as for far southern San
  Bernardino County. Showers and thunderstorms are most likely on
  Tuesday with decreasing chances through the rest of the week.

* Temperatures will be much cooler on Tuesday than in it has been
  lately. However temperatures will rebound and approach seasonal
  norms by the weekend.

.DISCUSSION...Today through Monday

Thunderstorm activity has been focused mainly along the higher
terrain from northeast Clark county through Lincoln County and along
the Sierra Crest this afternoon. A cloud shield associated with
decaying nocturnal storms last night has limited convection across
most of Clark and Mohave Counties thus far today. Clearing is
southern San Bernardino is providing an opening for strong
thunderstorms in the Morongo Basin and will serve a the focus for
strong storms throughout the evening hours. Sufficient precipitable
water and thermodynamics isolate this area for the potential for
rain rates of 1-2 inches per hour this evening. The chance for
stormy weather continues with an overnight cluster of storms over
Clark and Mohave counties bringing a potential mess for rush hour
Tuesday morning in Las Vegas.

All of this is due to a continued influx of monsoon moisture
compliments of our four corners high, complimented by onshore flow
due to a shortwave trough off the California coast. This southwest
flow is bringing drier air into the area. While this drying reduces
available moisture, it also provides dynamic forcing, creating an
environment where storms can form more easily without the need for
orographic lift. While Tuesday will be the most convectively active
day this week, thunderstorms are possible each day through the
weekend with decreasing chances each day and storms becoming more
and more terrain-driven.

With the influence of the shortwave trough, temperatures will be
cooler across the region on Tuesday. High temperatures will be
around ten degrees below normal Tuesday, although that could vary
widely depending on cloud cover and associated thunderstorm
activity. With fewer clouds and drier air on Wednesday, a warming
trend ensues. Temperatures will rebound slowly approaching
climatologic normal by the weekend.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers
and thunderstorms will develop over the mountains by around noon.
Outflow from storms to the south will bring southernly wind to the
terminal by 19Z. Outflow boundaries will be around throughout the
afternoon and evening with primary threats will be erratic gusty
winds and briefly heavy rain with lower ceilings. Another round of
showers and thunderstorms is probable overnight into the early
morning hours Tuesday. Temperatures are forecast remain just below
100F today with even cooler temperatures on Tuesday.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 18Z Forecast Package... Storms
will develop over the higher terrain around noon. These storms will
produce erratic gusty winds along with locally heavy rain, lower
ceilings, and terrain obscuration. Away from thunderstorms, winds
should follow typical patterns with gusts less than 20 knots, and
conditions will be VFR through tonight.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Berc

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Aug 25, 4:18 PM PDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
418 PM PDT Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Flash Flood      2 E Joshua Tree         34.14N 116.28W
08/25/2025                   San Bernardino     CA   Trained Spotter

            CA-62 flooded at White Feather Road.

0347 PM     Tstm Wnd Gst     2 WSW Twentynine Palms  34.13N 116.08W
08/25/2025  M68 MPH          San Bernardino     CA   Trained Spotter

            Trained weather spotter reported a wind gust
            to 68 mph.

0410 PM     Flash Flood      Twentynine Palms        34.14N 116.05W
08/25/2025                   San Bernardino     CA   Law Enforcement

            CA 62 flooded at Adobe Rd in Twentynine
            Palms.

&&
Local storm report, Aug 25, 4:25 PM PDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
425 PM PDT Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Flash Flood      3 W Twentynine Palms    34.14N 116.10W
08/25/2025                   San Bernardino     CA   Broadcast Media

            CA-62 flooded at Encelia Dr. Multiple
            vehicles trapped in fast moving water.

&&

BEP

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:01 PM PDTSevere Thunderstorm WarningVEFSan Bernardino44 min
Aug 25, 6:43 PM PDTFlash Flood Warning Considerable damage threatVEFInyo3 hr
Aug 25, 7:36 PM PDTFlash Flood Warning Considerable damage threatVEFInyo3 hr
Aug 25, 8:04 PM PDTFlash Flood Warning Considerable damage threatVEFInyo3 hr
Aug 26, 1:53 AM PDTFlood WatchVEFInyo19 hr
Aug 26, 2:14 PM PDTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Aug 26, 2:54 PM PDTAreal Flood AdvisoryVEFSan Bernardino111 min
Aug 26, 4:06 PM PDTSevere Thunderstorm WarningVEFInyo, San Bernardino54 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.